Alert archive / Nebraska / River Flood Warnings in 2007
River Flood Warning 64, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Aug 29, 2007, 12:31 AM CDT for Saunders County, Nebraska. It took effect at Aug 29, 2007, 3:34 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2007, 12:31 AM CDT (05:31 UTC)
- In effect from
- Aug 29, 2007, 3:34 AM CDT
- Expired
- Aug 30, 2007, 10:27 AM CDT
- In force
- 31 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Saunders County, NE
The radar
The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wahoo Creek at Ithaca (ITHN1).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 28, 3:04 PM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Aug 28, 3:04 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 304 PM CDT TUE AUG 28 2007 .SHORT TERM...TONIGHT AND WEDNESDAY. MAIN WEATHER CONCERN AND CHALLENGE NEXT 7 DAYS CONTINUES TO BE CONVECTION COVERAGE/PCPN AMOUNTS IN THE SHORT TERM. SLOW MOVING COLD FRONT AT 19Z EXTENDED NEAR A SUX-GRI LINE. ALOFT SEVERAL EMBEDDED SHORTWV TROFS WERE INDICATED BY WATER VAPOR IMAGERY...ONE WAS MOVING INTO NERN NEBRASKA AND SECOND WAS MOVG ACROSS FAR SWRN NEBR/WRN KS. 18Z OAX SOUNDING SHOWED A MOISTENING AOB 850 MB BUT A BIT OF AN INCREASED CAP ABOVE 700 MB WITH WEAKENING ML CIN. BUFKIT FM 12Z NAM SHOWED OMA/LNK LOSING LOW LVL CIN AROUND 22Z...MAYBE AN HR OR TWO LATER THAN IT SHOWED YDA. GFS REMAINED CONSISTENT WITH CIN BASICALLY GONE BY 21Z AND 4KM WRF BLOWS UP A BKN CONVECTIVE LINE NEAR AND JUST NW OF SFC FRONT BETWEEN 20-21Z. SO WITH WEAKENING CIN AND INCREASED CU FIELD AHEAD OF FRONT...FEEL SECOND WAVE SHOULD AID IN COOLING THE LAYER ABOVE 700 MB AND PROVIDE ENOUGH FORCING TO GO ALONG WITH FRONTAL CONVERGENCE TO GO CATEGORICAL WITH POPS THE FIRST 6 HRS TNGT OVER A LARGE PART OF THE CWA. PRECIPITABLE WATER VALUES STILL FORECAST TO EXCEED 2 INCHES THIS EVENING VCNTY OF FRONT...AND ABOVE MENTIONED WAVES DO HAVE A TROPICAL CONNECTION. ALSO VECTOR MOVEMENT REALLY DECREASES THIS EVENING SO WL ALSO CONTINUE HEAVY RAIN MENTION AND WILL FORECAST A LARGE AREAL COVERAGE OF 1-1.5 INCHES RAINFALL TNGT. SOME HEAVIER AMOUNTS ARE QUITE POSSIBLE BUT WITH SEVERAL DRY...BREEZY AND WARM DAYS FEEL MOST BASINS CAN HOLD MORE THAN THE AROUND 2 INCH FFG VALUES POSTED. THUS FELT ENOUGH CUSHION EXISTS TO REFRAIN FROM FLASH FLOOD WATCH ALTHOUGH ISOLD FLOODING POSSIBLE. EXPECT CONVECTION TO SPLIT FOCUS AREAS ACROSS 2 AREAS LATER TNGT...ONE EAST OF THE CWA AS WAVE MOVES INTO IA AND OTHER TO OUR SW TOWARD THE THEN BETTER INSTABILITY...ALTHOUGH IT WILL BE MOVING INTO WARMER 700 MB TEMPS AND COULD WEAKEN. SO STARTED TRIMMING BACK POPS NRN ZONES AFT 06Z AND ALSO BEGAN CUTTING BACK ON QPF. LINGERING PCPN STILL POSSIBLE SRN ZONES WED MORNING...AND KEPT SMALL CHCS FAR SE IN THE AFTN. MADE LTL CHANGES TO TEMPS...RANGING FROM MID 70S N TO AROUND 80 S. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. STILL DECENT AGREEMENT BETWEEN GFS ENSEMBLE MEAN AND ECMWF IN BUILDING UPPER RIDGE NW/NEWD INTO NRN RCKYS WRN HIGH PLAINS THROUGH THE END OF THE WEEK AND THEN FLATTENING IT SLIGHTLY AND SHIFTING IT EWD. STILL LITTLE APPARENT REASON TO MENTION ANY PCPN IN THIS PD. RELATIVELY MILD WEATHER IN THE THU-FRI TIME FRAME COURTESY PRESSURE OVER THE GRTLKS NOSING INTO MID MO VALLEY. TEMPS SHOULD WARM THEN THROUGH THE LABOR DAY WEEKEND INTO TUESDAY AS FLOW BECOMES MORE SRLY AND ANY BACKDOOR CDFNT APPEARS IT WILL STAY N/NE OF THE FCST AREA. AFTER MAX TEMPS IN LOW/MID 80S THU/FRI WARMED READINGS INTO MID/UPPER 80S SAT AND THEN MORE OF A PERSISTENCE BASED UPPER 80S TO AROUND 90 SUNDAY THROUGH TUESDAY. 850 MB TEMPS AROUND 20 MOVE TOWARD MO RIVER IN THIS TIME PERIOD PER LATEST GFS ENSEMBLE MEAN AND ECMWF...WITH MEX SEEMINGLY INFLUENCED TOO MUCH BY CLIMO. && .AVIATION... COLD FRONT FM AROUND SUX-OLU-GRI AT 1930Z SHOULD PUSH THROUGH AREA TNGT...WITH WINDS FCST TO SHIFT TO N AT OMA AND LNK AROUND 01Z BUT POSSIBLY NOT REACHING SERN CORNER OF NEBRASKA TIL 09Z-12Z. EXPECT CONVECTION TO INCREASE IN COVERAGE THROUGH EARLY EVENING WITH TSTMS MENTION IN OFK TAF TIL 02Z AND OMA AND LNK THRU 08Z. COULD BE BRIEF IFR CONDS IN TSTMS DUE TO HEAVY RAIN. LOW CLOUDS AND SOME LIGHT VSBY RESTRICTIONS EXPECTED BY WED MORNING BHND FRONT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/FOBERT
Hazardous weather outlook, Aug 28, 9:14 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 914 PM CDT TUE AUG 28 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 914 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS ALONG A FRONTAL BOUNDARY WILL ROLL ACROSS SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR WEDNESDAY. DEE
In the hours before
Local storm report, Aug 28, 6:47 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST 1 SE DUNLAP 41.84N 95.59W
08/28/2007 E60 MPH HARRISON IA TRAINED SPOTTER
NUMEROUS TREE BRANCHES DOWNED NEAR DUNLAP...INCLUDING ONE
AROUND 8 INCHES IN DIAMETER.
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 31 min |
| Aug 28, 9:30 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 2 hr |
Nearby
River Flood Warnings in Nebraska, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.